Hail, Davidson
- When
- March 9, 6:46 PM EST
- Where
- Davidson County, Lexington
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.817, -80.267
Nickel size hail was reported at the Walmart in Lexington.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Mar 9, 1:10 PM EST, 5 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 110 PM EST SAT MAR 9 2002 LINE IS LOOKING A LITTLE RAGGED AS THE GULF INFLOW WEAKENS...BUT IT IS MARGINALLY UNSTABLE ACROSS THE CWFA...ESPECIALLY IN THE EAST WHERE WEVE MANAGED MID 70S. THIS SHOULD ALLOW REDEVELOPMENT ON THIS SIDE OF THE APPALACHIANS TOWARDS EVENING AS LOW LEVEL CONVERGENCE INCREASES. THE ONGOING 50 POPS WITH POSSIBILITY OF THUNDER FIT THE BILL NICELY. DRYING REMAINS VERY ABRUPT AND CLEARING BY MORNING WITH SUNDAY HIGHS FROM 55 TO 60 ARE ON TRACK AS WELL. THE ONGOING EXTENDED IS IN GOOD SHAPE AS WELL...AS THE NEXT SYSTEM PROGGED FOR TUESDAY IS CONSIDERABLY FASTER AND EXITS BY WEDNESDAY ON THE LATEST RUNS. WOULD SIGNAL A GOOD WARMUP TOWARDS THE WEEKEND WITH NEXT CHANCE OF RAIN ON SATURDAY. WILL PROBABLY LEAVE SATURDAY CLIMAOLOGICALLY DRY FOR NOW...TIMING RAIN IN THE LATTER EXTENDED SEEMS TO BE PRETTY IFFY AS OF LATE. .RAH...NONE. MLM
NCZ007>011-021>028-038>043-073>078-083>086-088-089-100215- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 325 PM EST SAT MAR 9 2002 ...A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING AND EARLY TONIGHT... .SKYWARN SPOTTERS... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FOR THE EVENING HOURS AFTER 6 PM. .SYNOPTIC PATTERN... AN ADVANCING COLD FRONT WILL CROSS THE MOUNTAINS OF NORTH CAROLINA THIS AFTERNOON AND MOVE INTO CENTRAL NORTH CAROLINA LATER TODAY. THE LEADING EDGE OF THE ADVANCING SHOWERS MAY CONTAIN EMBEDDED THUNDERSTORMS. .HAZARDOUS WEATHER DETAILS... THE PRIMARY THREAT FOR ANY THUNDERSTORMS WILL BE GUSTY DOWNBURST WINDS. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR WARNINGS. RLH
The Roanoke radar (KFCX), 134 km away, was scanning. The volume nearest the first event began at 23:47 UTC.
1 hail. Local standard time, as filed.
Nickel size hail was reported at the Walmart in Lexington.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2002Every state in 2002This day in weather historyWarnings in North Carolina, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5281978.